Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Gonality and Clifford index of projective curves on ruled surfaces


Authors: Youngook Choi and Seonja Kim
Journal: Proc. Amer. Math. Soc. 140 (2012), 393-402
MSC (2010): Primary 14H51, 14J26, 14H45
Published electronically: June 1, 2011
MathSciNet review: 2846309
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a smooth curve on a ruled surface $ \pi : S\rightarrow C$. In this paper, we deal with the questions on the gonality and the Clifford index of $ X$ and on the composedness of line bundles on $ X$ with the covering morphism $ \pi \vert _X$. The main theorem shows that if a smooth curve $ X\sim aC_o +{\bf b}f$ satisfies some conditions on the degree of $ \bf b$, then a line bundle $ \mathcal{L}$ on $ X$ with $ \mathrm{Cliff}(\mathcal{L})\le ag(C)-1$ is composed with $ \pi \vert _X$. This implies that a part of the gonality sequence of $ X$ is computed by the gonality sequence of $ C$ as follows:

$\displaystyle d_r (X)=ad_r (C) ~~$ for $\displaystyle ~r\le L,$

where $ L$ is the length of the gonality sequence of $ C$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H51, 14J26, 14H45

Retrieve articles in all journals with MSC (2010): 14H51, 14J26, 14H45


Additional Information

Youngook Choi
Affiliation: Department of Mathematics Education, Yeungnam University, 214-1 Daedong Gyeongsan, 712-749, Gyeongsangbuk-do, Republic of Korea
Email: ychoi824@yu.ac.kr

Seonja Kim
Affiliation: Department of Electronics, Chungwoon University, Hongseong, Chungnam, 350-701, Republic of Korea
Email: sjkim@chungwoon.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-2011-10905-5
PII: S 0002-9939(2011)10905-5
Keywords: Gonality, Clifford index, ruled surface, multiple covering, Castelnuovo-Severi inequality, gonality sequence.
Received by editor(s): September 28, 2009
Received by editor(s) in revised form: November 16, 2010
Published electronically: June 1, 2011
Additional Notes: The first author’s work was supported by the Korea Research Foundation Grant funded by the Korean Government (KRF-2008-314-C00011)
The second author’s work was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF), funded by the Ministry of Education, Science and Technology (2009-0075469)
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.